Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 29, 2014, 5:04 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2014, 5:04 PM EDT (21:04 UTC)
- Expired
- May 29, 2014, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:40 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 29, 3:40 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 340 PM EDT THU MAY 29 2014 .SYNOPSIS... 19Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS A NORTHERN STREAM FLOW ARRIVING OVER THE PACIFIC NORTHWEST AROUND THE BASE OF A SHARP TROUGH AXIS BEFORE RIDGING BACK TO THE NORTH THROUGH SOUTH-CENTRAL CANADA. THE FLOW THEN DROPS BACK TO THE SOUTHEAST THROUGH THE GREAT LAKES AND THEN OFF THE NEW ENGLAND COAST. THE OTHER FEATURE OF NOTE IS A CUT-OFF UPPER LOW STALLED NEAR THE BASE OF THE NORTHERN STREAM RIDGE OVER THE SOUTHERN MS VALLEY. THIS FEATURE WILL NEVER REALLY HAVE A SIGNIFICANT INFLUENCE ON OUR LOCAL WEATHER AS IT SPINS AND PLACE AND SLOWLY FILLS DURING THE NEXT 24-48 HOURS. 29/12Z KTBW SOUNDING SHOWS A SEASONABLE PROFILE WITH A PW VALUES OF JUST UNDER 1.5". MID-LEVEL TEMPS ARE A BIT ON THE COOL SIDE WITH A MEASURED 500MB TEMP AROUND -11C. THIS IS ABOUT A DEGREE COOLER THAN THE NAM/GFS FORECAST. A DEGREE DOES NOT SOUND LIKE MUCH...BUT CAN BE ALL THE DIFFERENCE IN THE WORLD OF A RISING AIR PARCEL. EITHER WAY...-11C IS ON THE COOL SIDE AND SHOULD HELP SUPPORT AFTERNOON/EVENING STORM DEVELOPMENT...AT LEAST INITIALLY UNTIL LATENT HEAT RELEASE FROM THE EARLY CONVECTION BEGINS TO CONTAMINATE THE OVERALL COLUMN. AT THE SURFACE...THE FL PENINSULA RESIDES ON THE WESTERN PERIPHERY OF THE SUBTROPICAL RIDGE AXIS PROVIDING A GENERAL SOUTHEAST FLOW PATTERN IN THE 1000-700MB LAYER. AS LONG AS THE COLUMN IS NOT TOO DRY (WHICH IT IS NOT)...THEN THIS FLOW PATTERN TENDS TO BE WET ONE IN TERMS OF STORMS COVERAGE THROUGH THE COURSE OF THE AFTERNOON/EVENING. && .SHORT TERM (REST OF TODAY THROUGH FRIDAY)... AS WOULD BE EXPECTED WITH A MODERATE SE FLOW REGIME IN THE LOWER LEVELS...THE EARLIER ACTIVITY HAS FORMED OVER THE SOUTHERN ZONES. HAVE SEEN A FEW MORE FOCUSED STORMS OVER THE NATURE COAST...BUT THE WIDESPREAD CONVECTION HAS BEEN DOWN TOWARD FORT MYERS AND PUNTA GORDA. WOULD EXPECT THIS ACTIVITY TO "RIPPLE" NORTHWARD UP THE SEA-BREEZE DURING THE NEXT SEVERAL HOURS INTO THE TAMPA BAY/I-4 CORRIDOR AND THEN EVEN FURTHER NORTHWARD WITH TIME. LOCAL HIRES WRFARW RUNS AND LATEST HRRR CONTINUE TO SUGGEST MODERATE UPDRAFT STRENGTH...INDICATIVE OF A FEW STRONGER STORMS...BUT GENERALLY NOT WIDESPREAD SEVERE. CURRENT RAIN CHANCES THROUGH THE EARLY EVENING CONTINUE TO INDICATE LIKELY WORDING UP ALONG THE I-75 CORRIDOR AND SEE LITTLE REASON TO MAKE SIGNIFICANT CHANGES AT THIS TIME. THIS FLOW REGIME USUALLY SEES THE EARLIER ENDING TO THE CONVECTION OVER THE SOUTHERN ZONES WITH THE TAMPA BAY AREA AND NATURE COAST HOLDING HIGHER RAIN CHANCES THROUGH 00-02 UTC. BY LATER THIS EVENING...ALL AREAS SHOULD QUIET DOWN AND RESULT IN A GENERALLY DRY OVERNIGHT PERIOD WITH SEASONABLE TEMPS. A VERY SIMILAR SYNOPTIC PATTERN APPEARS TO BE IN PLACE FOR FRIDAY AS WELL. 1000-700MB FLOW IS MODERATE (~10KNOTS) FROM THE SOUTHEAST...AND WITH SIMILAR MOISTURE THROUGH THE COLUMN WITH SHOW EARLY/MID AFTERNOON CONVECTION OVER THE SOUTHERN ZONES SPREADING NORTH WITH TIME. THOSE WITH FRIDAY AFTERNOON/EVENING PLANS OUTDOORS SHOULD BE PREPARED TO DEAL WITH AT LEAST A BRIEF PERIOD OF RAIN/LIGHTNING. THE SYNOPTIC FLOW REGIME LOOKS TO FAVOR THE FLORIDA WEST COAST SEA BREEZE FOR CONVECTIVE COVERAGE INTO THE UPCOMING WEEKEND. && .MID TERM (FRIDAY-SATURDAY)... AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE SOUTHEASTERN U.S. ON SATURDAY WITH A REINFORCING SURFACE HIGH BEGINNING TO SINK SOUTHWARD FROM THE NORTH. EAST TO SOUTHEAST WINDS CONTINUE FOR SATURDAY AFTERNOON...AND STILL EXPECTING A CHANCE FOR RAIN THROUGH THE AFTERNOON AND EVENING HOURS WITH SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL VALUES. .LONG TERM (SATURDAY NIGHT-WEDNESDAY)... THE UPPER-LEVEL HIGH WILL CONTINUE TO BUILD OVER THE REGION WITH SURFACE HIGH PRESSURE RIDGING ACROSS THE AREA FROM THE NORTH FOR THE START OF THE LONG TERM PERIOD. EASTERLY WINDS WILL REMAIN IN PLACE FOR SATURDAY NIGHT INTO SUNDAY...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE SURFACE HIGH WILL DRIFT SOUTHWARD EARLY NEXT WEEK...WITH MODELS SHOWING SOME DRIER AIR WORKING SOUTHWARD AS WELL. BACKGROUND EASTERLY WINDS WILL CONTINUE AND WILL STILL SHOW AT LEAST A SLIGHT CHANCE OF RAIN FOR MOST AREAS EACH DAY...AND MORE OF A CHANCE FOR THE SOUTH WHERE THE INFLUENCE OF DRIER AIR WILL BE LESS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION... SHOWERS AND STORMS ARE BEGINNING TO FILL IN THE AREA WITH SOUTHERN TERMINALS OF KRSW TO KPGD ALREADY BEING AFFECTED. CONVECTIVE COVERAGE FOR THESE AREAS SHOULD DIMINISH BY EARLY EVENING WHILE STORMS WORK THEIR WAY NORTHWARD TO THE TAMPA BAY AREA TERMINALS. WITHIN A FEW HOURS OF SUNSET THE ACTIVITY SHOULD DIMINISH AND RESULT IN A QUIET OVERNIGHT PERIOD WITH MAINLY VFR CONDITIONS. MORE AFTERNOON AND EVENING STORMS WILL FIRE UP ON FRIDAY WITH A GOOD CHANCE TO SEE A STORM AT EACH TERMINAL. && .MARINE... HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO THE GULF WATERS PRODUCING SOUTHEAST WINDS IN THE 8 TO 12 KNOT RANGE. WINDS ALONG THE COAST WILL VEER AROUND TO THE SOUTH SOUTHWEST EACH AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS THAN 2 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE CONCERN WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS. && .FIRE WEATHER... THE WEATHER PATTERN WILL NOT CHANGE MUCH OVER THE NEXT SEVERAL DAYS. MOIST LOWER LEVELS WILL PREVENT RELATIVE HUMIDITY FROM REACHING CRITICAL LEVELS...AND NO SIGNIFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED. EXPECT TYPICAL AFTERNOON STORMS TO DEVELOP EACH DAY AS WELL...WITH RAIN CHANCES REMAINING AT OR ABOVE SEASONAL NORMALS THROUGH THE WEEKEND. FOG POTENTIAL...PATCHY GROUND FOG WILL BE POSSIBLE LATE EACH NIGHT INTO THE EARLY MORNING HOURS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 88 74 88 / 50 50 40 50 FMY 72 91 72 91 / 30 70 20 50 GIF 72 89 71 89 / 30 40 30 50 SRQ 72 89 71 88 / 50 50 30 50 BKV 69 88 68 89 / 50 50 40 50 SPG 76 87 75 89 / 50 40 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WX...MROCZKA MID TERM/LONG TERM...CARLISLE
Hazardous weather outlook, May 29, 4:56 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 456 AM EDT THU MAY 29 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-300900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 456 AM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... THE BEST CHANCES FOR THUNDERSTORMS WILL BE FRIDAY THROUGH SUNDAY AFTERNOONS. THERE IS STILL A CHANCE FOR NEXT WEEK...BUT NOT QUITE AS HIGH AS THE END OF THIS WEEK AND THIS WEEKEND. THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, May 29, 2:58 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
258 PM EDT THU MAY 29 2014
FLZ162-165-262-265-291945-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-COASTAL LEE-
258 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND NORTHERN LEE
COUNTIES...
AT 258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
ALVA TO NORTH FORT MYERS...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF LEHIGH ACRES TO 10 MILES NORTHWEST OF FORT MYERS...MOVING
NORTH AT 5 MPH...WILL AFFECT BURNT STORE MARINA...FORT MYERS
SHORES...SUNCOAST ESTATES AND NORTH FORT MYERS...UNTIL 345 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 139 AND 167.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2666 8209 2670 8210 2675 8207 2687 8207
2689 8210 2692 8210 2694 8207 2695 8212
2699 8212 2697 8157 2665 8157
TIME...MOT...LOC 1858Z 194DEG 3KT 2672 8158 2674 8197Special weather statement, May 29, 3:45 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
345 PM EDT THU MAY 29 2014
FLZ057-292030-
HIGHLANDS-
345 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLANDS COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR LAKE PLACID...NEARLY
STATIONARY...WILL AFFECT LAKE PLACID...UNTIL 430 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2741 8156 2757 8152 2758 8125 2726 8129
2718 8147
TIME...MOT...LOC 1945Z 153DEG 2KT 2730 8142Special weather statement, May 29, 3:49 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 PM EDT THU MAY 29 2014
FLZ056-061-262-292030-
DESOTO-HARDEE-INLAND CHARLOTTE-
349 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WILL AFFECT DESOTO...NORTH CENTRAL CHARLOTTE
AND SOUTHERN HARDEE COUNTIES...
AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BABCOCK RANCH...OR 17 MILES SOUTH
OF ARCADIA...MOVING NORTHWEST AT 5 MPH...WILL AFFECT ARCADIA...
BABCOCK RANCH...SWEETWATER...NOCATEE...FORT OGDEN...AND
BROWNVILLE...UNTIL 430 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE
PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2709 8198 2743 8204 2753 8159 2698 8162
2687 8179
TIME...MOT...LOC 1947Z 144DEG 3KT 2700 8176Special weather statement, May 29, 4:15 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 PM EDT THU MAY 29 2014
FLZ061-160-162-255-260-262-292100-
DESOTO-INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-
INLAND CHARLOTTE-COASTAL CHARLOTTE-
415 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CHARLOTTE...
SARASOTA...SOUTHEASTERN MANATEE AND SOUTHWESTERN DESOTO COUNTIES...
AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR LAKE SUZY...OR 8 MILES NORTHEAST
OF PORT CHARLOTTE...MOVING NORTHWEST AT 10 MPH...WILL AFFECT FORT
OGDEN...LAKE SUZY...PORT CHARLOTTE...HIDDEN RIVER...MYAKKA
CITY...AND CHARLOTTE HARBOR...UNTIL 500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 167 AND 210.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2705 8233 2737 8254 2737 8209 2707 8190
2695 8205
TIME...MOT...LOC 2013Z 139DEG 7KT 2708 8204Special weather statement, May 29, 4:19 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 419 PM EDT THU MAY 29 2014 FLZ052-056-057-292100- HARDEE-HIGHLANDS-POLK- 419 PM EDT THU MAY 29 2014 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARDEE... NORTHWESTERN HIGHLANDS AND SOUTHEASTERN POLK COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED NEAR AVON PARK...MOVING NORTHWEST AT 10 MPH...WILL AFFECT SEBRING...AVON PARK...AVON PARK EXECUTIVE AIRPORT...CROOKED LAKE PARK...AND FROSTPROOF...UNTIL 500 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2773 8183 2792 8142 2759 8117 2746 8149 TIME...MOT...LOC 2018Z 139DEG 7KT 2759 8148
Special weather statement, May 29, 4:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
444 PM EDT THU MAY 29 2014
FLZ155-255-292130-
INLAND MANATEE-COASTAL MANATEE-
444 PM EDT THU MAY 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MANATEE COUNTY
FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 530 PM
EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR MYAKKA CITY...OR 16 MILES NORTHWEST
OF ARCADIA...MOVING NORTHWEST AT 10 MPH WILL AFFECT MYAKKA CITY...
DUETTE...LAKE MANATEE STATE PARK...AND MYAKKA HEAD.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2762 8210 2728 8206 2725 8206 2720 8211
2721 8211 2733 8226 2738 8226 2738 8232
2756 8254
TIME...MOT...LOC 2043Z 137DEG 7KT 2733 8210The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:46 PM EDT | Special Marine Warning | TBW | 59 min | |
| May 28, 9:02 PM EDT | Special Weather Statement | TBW | Pinellas | 43 min |
| May 29, 2:29 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| May 29, 2:58 PM EDT | Special Weather Statement | TBW | Charlotte | 47 min |
| May 29, 3:45 PM EDT | Special Weather Statement | TBW | Highlands | 45 min |
| May 29, 3:49 PM EDT | Special Weather Statement | TBW | DeSoto | 41 min |
| May 29, 4:15 PM EDT | Special Weather Statement | TBW | Sarasota | 45 min |
| May 29, 4:19 PM EDT | Special Weather Statement | TBW | Polk | 41 min |
| May 29, 4:26 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 34 min |
| May 29, 4:44 PM EDT | Special Weather Statement | TBW | Manatee | 46 min |
| May 29, 4:49 PM EDT | Special Marine Warning | TBW | 86 min | |
| May 29, 4:55 PM EDT | Areal Flood Advisory | TBW | Highlands, Polk | 65 min |
| May 29, 5:20 PM EDT | Special Weather Statement | TBW | Hernando | 40 min |
| May 29, 5:24 PM EDT | Special Weather Statement | TBW | Polk | 51 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 34 min |
| May 29, 5:44 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Polk | 31 min |
| May 29, 6:00 PM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Sumter | 30 min |
| May 29, 6:07 PM EDT | Special Marine Warning | TBW | 68 min | |
| May 29, 6:18 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 57 min |
| May 29, 6:20 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 25 min |
| May 29, 6:21 PM EDT | Special Weather Statement | TBW | Pinellas | 39 min |
| May 29, 6:32 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco | 28 min |
| May 29, 6:41 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 64 min |
| May 29, 6:48 PM EDT | Special Marine Warning | TBW | 87 min | |
| May 29, 6:52 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 38 min |
| May 29, 7:04 PM EDT | Special Weather Statement | TBW | Hernando, Hillsborough, Pasco, Sumter | 41 min |
| May 29, 7:18 PM EDT | Areal Flood Advisory | TBW | Sumter | 57 min |
| May 29, 7:45 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.